Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2005, 4:30 PM EDT for Guernsey County, Ohio. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2005, 4:30 PM EDT (20:30 UTC)
- Expired
- Jun 14, 2005, 5:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Guernsey County, OH
The radar
The Pittsburgh radar (KPBZ), 126 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:45 PM EDT | HAIL 0.75 | Cambridge, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 11:10 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPBZ 142030
SVRPBZ
OHC059-142130-
/O.NEW.KPBZ.SV.W.0076.050614T2030Z-050614T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
430 PM EDT TUE JUN 14 2005
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GUERNSEY COUNTY IN OHIO
* UNTIL 530 PM EDT
* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
CAMBRIDGE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BYESVILLE...
SENECAVILLE...
KIMBOLTON...
SALT FORK STATE PARK...
OLD WASHINGTON...
BIRMINGHAM...
QUAKER CITY...
<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO
SO SAFELY.
LAT...LON 4007 8172 4014 8171 4015 8167 4021 8166
4021 8134 4016 8133 4016 8123 3995 8124
3995 8137 3992 8138 3992 8145 3989 8146
3989 8157 3984 8158 3984 8169 3984 8169
3993 8168 3993 8173
$$1 follow-up statement
000
WWUS51 KPBZ 142051
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 PM EDT TUE JUN 14 2005
OHC059-142130-
/O.CON.KPBZ.SV.W.0076.000000T0000Z-050614T2130Z/
GUERNSEY OH-
450 PM EDT TUE JUN 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM EDT FOR
GUERNSEY COUNTY...
AT 443 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED NEAR CLIO...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...
ANTRIM...
LONDONDERRY...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4006 8166 4011 8164 4014 8159 4018 8156
4021 8134 4016 8133 4016 8123 4010 8126
4008 8131 4004 8137 4006 8140 3999 8149
4004 8145 4001 8149 3997 8153 4000 8151
4000 8153 4002 8159
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:40 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 14, 2:40 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 240 PM EDT TUE JUN 14 2005 .SHORT TERM (THROUGH WEDNESDAY)... WARM AND HUMID AIR AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE DISTRICT BEFORE DAYBREAK WILL BRING PERIODS OF THUNDERSTORMS THIS EVENING AND INTO TONIGHT. SOME OF THE STORM WILL LIKELY REACH SEVERE LIMITS WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. AS THE COLD FRONT PUSHES EAST AND TEMPERATURES COOL LATER TONIGHT THE RISK OF THUNDERSTORMS WILL DIMINISH. COOLER AND DRIER AIR WILL PUSH INTO THE DISTICT WEDNESDAY BEHIND THE FRONT...BUT COLD AIR ALOFT WILL PROVIDE ENOUGH INSTABILITY FOR A RISK OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY AFTERNOON. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... AS COOLER DRIER AIR FUNNELS INTO THE FORECAST AREA THE RISK OF SHOWERS WILL GRADUALLY DIMINISH. BUT A RISK OF RAIN SHOWERS WILL CONTINUE INTO THURSDAY AND FRIDAY DURING MAX HEATING AS THE COLD POOL ALOFT SLOWLY WARMS. A LARGE RIDGE OF HIGH PRESSURE BUILDING INTO THE DISTRICT SATURDAY WILL BRING DRY WEATHER FOR SATURDAY. THE HIGH PRESSURE WILL DOMINATE THROUGH TUESDAY WITH DRY WEATHER AND SLOWLY MOVING TEMPERATURES. && .AVIATION... RAPIDLY LOWERING CONDS TO IFR/LIFR IN TSTMS LATE AFTERNOON AND EVENING AS COLD FRONT APPROACHES FROM THE WEST. FROPA THIS EVENING. SFC WINDS SW 10-20KTS AND GUSTY PREFRONTAL AND WESTERLY WINDS 10-20KTS AND GUSTY POST FRONTAL. TSTM GUSTS GREATER THAN 50KTS LIKELY DURING THE LATE AFTN AND EVENING. LARGE HAIL IS ALSO POSSIBLE. OUTSIDE OF TSTMS/SHOWERS VFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 14, 10:43 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1043 AM EDT TUE JUN 14 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-142200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1043 AM EDT TUE JUN 14 2005 ...MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING... AN APPROACHING STRONG COLD FRONT WILL BE THE FOCUS FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. THIS FRONT WILL CLASH WITH WARM AND HUMID AIR ALREADY IN PLACE...ALLOWING FOR A MODERATE RISK FOR SEVERE WEATHER. THUNDERSTORMS WILL DEVELOP ACROSS EASTERN OHIO THIS AFTERNOON AND THEN MOVE RAPIDLY EASTWARD ACROSS WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND DURING THE EVENING HOURS. IT IS LIKELY THAT SOME OF THESE THUNDERSTORMS WILL REACH SEVERE LEVELS WITH DAMAGING WINDS BEING THE GREATEST THREAT. HAIL AND HEAVY DOWNPOURS MAY ALSO ACCOMPANY THUNDERSTORMS. IT IS ADVISED THAT OUTDOOR OBJECTS BE SECURED OR BROUGHT INDOORS DUE TO THE THREAT OF STRONG AND GUSTY THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ...MODERATE RISK FOR SEVERE WEATHER TODAY... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Special weather statement, Jun 14, 10:39 AM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1039 AM EDT TUE JUN 14 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-142200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1039 AM EDT TUE JUN 14 2005 ...MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING... AN APPROACHING STRONG COLD FRONT WILL BE THE FOCUS FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. THIS FRONT WILL CLASH WITH WARM AND HUMID AIR ALREADY IN PLACE...ALLOWING FOR A MODERATE RISK FOR SEVERE WEATHER. THUNDERSTORMS WILL DEVELOP ACROSS EASTERN OHIO THIS AFTERNOON AND THEN MOVE RAPIDLY EASTWARD ACROSS WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND DURING THE EVENING HOURS. IT IS LIKELY THAT SOME OF THESE THUNDERSTORMS WILL REACH SEVERE LEVELS WITH DAMAGING WINDS BEING THE GREATEST THREAT. HAIL AND HEAVY DOWNPOURS MAY ALSO ACCOMPANY THUNDERSTORMS. IT IS ADVISED THAT OUTDOOR OBJECTS BE SECURED OR BROUGHT INDOORS DUE TO THE THREAT OF STRONG AND GUSTY THUNDERSTORM WINDS. FOR THE LATEST INFORMATION...LOG ON TO OUR WEB SITE AT WWW.ERH.NOAA.GOV/PBZ OR STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES ON THIS SITUATION AND ANY POSSIBLE WARNINGS.
Special weather statement, Jun 14, 11:14 AM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1114 AM EDT TUE JUN 14 2005 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-142300- BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH- GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-MARSHALL WV- MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-TUSCARAWAS OH-WETZEL WV- 1114 AM EDT TUE JUN 14 2005 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN WEST VIRGINIA... BROOKE HANCOCK MARSHALL OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS <<< CALL TO ACTION >>> REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 14, 1:55 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 155 PM EDT TUE JUN 14 2005 OHZ048-057-141900- COSHOCTON OH-MUSKINGUM OH- 155 PM EDT TUE JUN 14 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COSHOCTON AND MUSKINGUM... AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 16 MILES WEST OF DILLON STATE PARK.... MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ADAMSVILLE...COOPERDALE...COSHOCTON...DILLON STATE PARK... FERNCLIFF AND ZANESVILLE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR OHIO AND WEST VIRGINIA.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:03 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 42 min |
| Jun 14, 4:08 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum, Noble | 67 min |
| Jun 14, 4:22 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 53 min |
| Jun 14, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison | 58 min |
| Jun 14, 4:59 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe | 61 min |
| Jun 14, 5:25 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.